irishguy

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Start Here > New Member Introductions

New Member Introductions Please start by introducing yourself to the rest of our community. We would be grateful if you could tell us a little bit about yourself and your experiences with Diabetes. The main aim of our community is to share experiences, knowledge and help increase the understanding and awareness of Diabetes. The introductions forum is a great place to start with the community. ■ RulesGetting Started With DiabetesForum.com


irishguy


Closed Thread
 
Shared Thread Thread Tools
Old 03-19-2011, 18:42   #1
irishbrian
Guest
 
Posts: n/a


Default irishguy

hi type 2 last 2 years tried various meds ,and had probs with most doc has me on 1 mg amaryl once a day ,im gaining weight since diagnosis and cant stop it , i am at my wits end now ,aslo have thigh muscle pain very severe at times ,im thinking of stoping meds in order to stop weight gain i know its not a good idea but doc says weight gain is part of diabetes .......... sad

 
Old 03-19-2011, 19:44   #2
Senior Member
 
Join Date: Dec 2009
Posts: 24,394

Member Type
Type 2
Diagnosed in 2009

23929 likes received
32255 likes given
Default

Well Brian, you may need a new doc, one who isn't so fatalistic about things like weight gain!

Welcome to DF and tell us more about your diabetes management. What specific meds are you on & what kind of diet are you eating? Do you exercise regularly?

The first goal, of course, is to keep your blood glucose low, so don't go off your meds quite yet . . . but these other things can be managed handily too . . . with the right combination of tools.




Shanny is offline  
Old 03-19-2011, 20:44   #3
irishbrian
Guest
 
Posts: n/a


Default

im on amaryl 1mg a day ,i know nothing about diabetic diets i have cut out bread,potatoes and eat very little fruit ,i eat veg etc ,light breakfast medium lunch and dinner ,my readings are 7 to 8 in mornings ,4.7 to 5.5 before lunch ,approx 7, 2 hours after lunch,and around 5 to 7 around 8 pm ,i eat my meal at 5.30 ,i tend to hve a liight snack at 8.30, my ac1.s was 6.2 inittially now its 6.9 i changed meds then , will hve to wait another month before i hve a reading on amaryl ,i lost 25 kg on diagnosis put it all back on plus extra 5 kg ,its still climbing .....pain in thigh muscles often i duno why , was very bad when i was on glucophage ,i told doc i shouldnt be on amaryl as im overweight now .she disagreed ,...........i duno what to do ...im in danger of loosing my job cause i feel i cant cope any more .if amaryl causes any weight gain thats it ,im stoping it .

 
 
Old 03-19-2011, 20:47   #4
irishbrian
Guest
 
Posts: n/a


Default

i cycle 20 to 30 miles 3 days a week

 
Old 03-19-2011, 21:18   #5
Senior Member
 
Join Date: Dec 2009
Posts: 24,394

Member Type
Type 2
Diagnosed in 2009

23929 likes received
32255 likes given
Default

Did your doctor happen to put you on any cholesterol meds? The muscle pain is not a side effect of glucophage (metformin), but it sure is with cholesterol drugs - commonly called statins. And you being a cyclist could account for thigh pain . . . how long have you been in training? Are you doing warmups & stretches?

The 25k you lost to begin with may have been helped by the glucophage - I find it to be an appetite suppressant. Did the subsequent weight gain coincide with getting off glucophage?

Although you've already cut down on some high-carb foods, it seems you need to cut down even more. I can't eat fruit either, or bread/potatoes/pasta/rice/anything made with any grains (wheat/oats/corn/etc.)

Start testing you blood sugar one hour after you've eaten, and restrict any foods that send it over 7.7 mmol/l. Build your meals around protein & fats . . . no, fats are not the enemy - it's carbs that are the enemy. Eating moderate fats & good protein will take care of the high blood sugar and you might discover it takes off the weight too.

Do keep us posted, Brian . . . I can see how discouraged you are and for good reason. There is good help here - many people who have fought these battles & prevailed. We are happy to help you through this rough time.




Shanny is offline  
Old 03-19-2011, 22:06   #6
Senior Member
 
Join Date: Jun 2009
Location: North East Ohio, USA
Posts: 4,368

Member Type
Type 2
Diagnosed in 2007

1790 likes received
1507 likes given
Default

Amaryl is in a class of drugs called sulfyurea. They tend to overstimulate the pancreas to produce way too much insulin. This is why many have hypos on these drugs. Weight gain is also a big side effect. I know you said you have tried all drugs including metformin. But metformin usually helps people lose weight. I had muscle pain due to statins, but I have also had that pain in my thighs before diagnosis. I think it was probably due to high bgs. When your bgs stay high too long, glycation or sugar sticks to nerves and interupts blood flow to certain parts of your body. Since you are an avid cyclist your thighs get a workout. This could be causing the thigh pain. What is your HbA1c? I've only been D for 4 years but my diet has changed a lot. Most of my meals are centered around fat and protein with a few veggies. I try to keep bgs below 100 most of the day. I would say if you cannot tolerate any oral meds you should try Byetta or Victoza or even maybe insulin.

__________________
diagnosed Feb 2007
metformin-2550
low carb organic diet
3 T of Coconut Oil daily
moderate exercise- mostly walking 3-5 miles, tennis - 4 hours per week, weight training, hiking on weekends and vacations 7-10 miles

HbA1c 5.3 3/11
HbA1c 6.1 5/12

Age 62
jwags is offline  
Old 03-19-2011, 22:57   #7
irishbrian
Guest
 
Posts: n/a


Default

apparently my cholestral is ok according to doc ,im not on med for it ,i gained all the weight when i started glucophage and its still ongoing ,the thigh pains started before i took up cycling ,i usally get them when im inactive .ie sitting or driving althogh sometimes get them walking ,the more cycling i do the less pain i have ,i only startred cycling lately, i know amaryl causes weight gain too ,im amazed doc insisted on it ,my hab1c is 6.8

 
Old 03-19-2011, 23:17   #8
Senior Member
 
Join Date: Dec 2009
Posts: 24,394

Member Type
Type 2
Diagnosed in 2009

23929 likes received
32255 likes given
Default

Odd about the thigh pain. My husband has used calcium supplements for years to prevent leg cramps/muscle pain.

Do get hold of a good carb counting guide & start trimming more carbs from your diet. I'll bet you begin to see improvement in your blood sugars & weight as well. Just focus on eating protein & moderate fat - meat/poultry/fish, eggs, cheese, nuts, etc.





Last edited by Shanny; 03-19-2011 at 23:20.
Shanny is offline  
Old 03-19-2011, 23:36   #9
irishbrian
Guest
 
Posts: n/a


Default

ok thank you ,i feel i have cut my food intake to minimum really , s slices of toast and a coffee for breakfast,lunch a salad ,dinner fish or meat and veg and a sandwich in the evening .....yes i do get hypos with amaryl even on half a tablet sometimes......

 
Old 03-19-2011, 23:45   #10
irishbrian
Guest
 
Posts: n/a


Default

its the constant weight gain thats the major problem ,i cant gain any more as far as im concerned ,i will give it 2 more weeks and i have to see it stop ,its goin on 2 years now i have to call a halt to it one way or another .......restricting food doesnt seem to be doig it ,i wonder is it heart disease ?

 
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 10:53.




Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.